MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 114-009
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A coronary atherectomy procedure commenced to treat a slightly calcified soft tissue lesion in the patient's mid right coronary artery (rca).A stent was present in the area, with slight in-stent restenosis (isr) noted.The physician chose a spectranetics elca coronary atherectomy catheter to treat the patient.During the procedure, the distal marker band separated from the device inside the patient.An additional guide wire, along with a teleflex guideliner catheter were advanced, and a balloon was used to successfully retrieve the marker band from the patient.The patient survived the procedure.This event captures the elca in use when the marker band separated, requiring intervention for removal.
 
Additional Manufacturer Narrative
The evaluation and investigation is ongoing, therefore conclusion not yet available.A supplemental mdr will be submitted upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
G3/h2): the device evaluation and investigation were completed 17apr2023.H3/h6): the elca device and the detached distal marker band were returned for evaluation.Visual inspection found epoxy damage at the distal tip, and slight chipping to the exposed epoxy at the tip''s edge, with no sharp edges observed.Minimal epoxy was present on the surface of the marker band.A superficial linear groove on the outside of the marker band was noted; however, the marker band appeared to be cylindrical and tapered, per design specifications.The marker band revealed that the small inner diameter (id) measured oversized and the large id was undersized, which did not meet drawing requirements.The measurement of the smaller outer diameter (od) of the epoxy at the device''s distal tip determined it was possible the marker band deformed during use of the device in the procedure.However, the cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16524684
Report Number1721279-2023-00041
Device Sequence Number14057258
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public(01)00813132025441(17)240907(10)FH122H30A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number114-009
Device Catalogue Number114-009
Device Lot NumberFH122H30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC JR4 GUIDE CATHETER SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO PINNACLE 6F INTRODUCER SHEATH; TERUMO RUN THROUGH 0.014 GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale